Dear Dr. Gless,
I am currently on birth control pills and I’m wondering if this could be the reason for my low sex drive? I’ve been on them for about 2 years and my boyfriend has noticed a drop off in our sex life ever since. This has caused a major problem for us, especially since I haven’t really admitted to myself (or him) that I have a problem? Do you have any advice for me?
Thanx in advance,
Yes, in regards to libido in women, you are likely to be correct thinking that it is the birth control method that is causing you to have low desire. That is one of the side effects of many birth control pills. Ask your pharmacist for the product description insert. It will show that one of the side effects can be changes to desire or low libido in women. While you need to talk to your medical doctor and perhaps change birth control pills, I also recommend my mp3s. The women who have used the Pure Pleasure for Women mp3s because of low sex desire from medication have found that the mp3s helped them increase their interest in sex in spite of the medication side effects.
To give you further information there are many causes of low desire in women. Some of the causes are: depression, relationship problems, fear of abandonment or intimacy, various physical problems such as thyroid disease or other hormonal imbalances, guilt feelings, negative sexual experiences as well as medication side effects.
Additionally, after the birth of a child women not only experience hormonal changes and body changes but they also have to view themselves differently. Now you are a parent and that is different from being a mate and a lover.
Another suggestion is that regular moderate exercise increases testosterone levels and can help with desire. Getting adequate sleep too is important. And as I said, I think my mp3s can help. First the mp3s mobilize your inner resources to get rid of old negative feelings that keeps a woman stuck. Then the mp3 work to increase relaxation and pleasure, the two most important ingredients in sex.
Though a medical doctor should be seen for all physical ailments and problems such as clinical depression, my mp3s have been powerful enough to assist patients in alleviating the low desire side effect of Prozac. After you have worked with these things if you still have problems I am sure that there is a therapist near you who will work with you. I have helped many couples uncover misunderstandings or difficulties that lead to low libido in women Sometimes an open comfortable discussion leads to greater closeness and intimacy as well as a way to resolve problems.
I hope this answers your question. Please feel free to contact me again.
Karen Gless, Ph.D.